# SDR CA060116006

- Difficulty date: January 11, 2006
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Bbavia 8GCBC
- Aircraft time: 4,685 hours
- Engine: Lyc O360C2E
- Propeller: Mcauly 1A200*
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 74968
- Condition: Corroded
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE CRANKSHAFT A/C WAS INSPECTED DUE TO A FAILURE OF A CRANKSHAFT ON ANOTHER AIRCRAFT IN THE FLEET (INTERNAL CORROSION).  UPON REMOVAL OF THE FRONT CRANK PLUG AND CLEANING OF THE CRANKSHAFT, IT DISCOVERED THAT URETHABOND COATING WAS BLISTERING.  URETHABOND REMOVED AND CORROSION WAS FOUND WITHIN FIRST INCH OF CRANK.  ENGINE WAS A FACTORY EXCHANGE OVERHAUL (21 APR 2002) AND THE CRANK HAD BEEN RE-WORKED.  THE CRANKSHAFT WAS AT MAX ID THEREFORE PITTING FROM CORROSION COULD NOT BE COMPLETLY REMOVED.  CRANK WAS INSPECTED BY AN APPROVED AMO(NDT) AS PER LYC SB 505B AND NO FAILING INDICATION WERE FOUND.  CRANK WAS MARKED PID AND DID NOT REQURIE ANY INTERNAL INSPECTIONS UNTIL 2000-HRS.
